Convergence of modified homotopy perturbation method for Fredholm-Volterra integro-differential equation of order m


  • Zainidin K. Eshkuvatov Universiti Sains Islam Malaysia (USIM)
  • Fatimah Samihah Zulkarnain Universiti Putra Malaysia
  • Zahriddin Muminov Nilai University
  • Nik Mohd Asri Nik Long Universiti Putra Malaysia



Integral equation, Homotopy perturbation method, Numerical method


In this paper, modified homotopy perturbation method (MHPM) is applied to solve the general Fredholm-Volterra integro-differential equations (FV-IDEs) of order  with initial conditions. Selective functions and unknown parameters allowed us to obtain two step iterations. It is found that MHPM is a semi-analytical method for FV-IDEs and could avoid complex computations. Numerical examples are given to show the efficiency and reliability of the method. Proof of the convergence of the proposed method is also given. 


. He J.-H, Homotopy perturbation technique, Comp. Methods Appl. Mech. Engrg., 178, 1999, pp. 257-262.

. He J.-H, A coupling method of a homotopy technique and a perturbation technique for non-linear problems, Int. J. Nonlinear Mech, 35, 2000, pp. 37-43.

. Ramos J. I., Piecewise homotopy methods for nonlinear ordinary differential equations, Appl. Math. Comput., 198, 2008, pp. 92-116.

. Madani M., Fathizadeh M., Khan Y., Yildrim A., On coupling of the homotopy perturbation method and Laplace transformation, Math. Comp. Modelling., 53, 2011, pp. 1937-1945.

. Khan Y., Wu Q., Homotopy perturbation transform method for nonlinear equations using He's polynomials, Comp. Math. Appl., 61, 2011, pp. 1963-1967.

. Khan Y., Faraz N, Kumar S., Yildirim A., A coupling method of homotopy perturbation and laplace transformation for fractional models, U.P.B. Sci. Bull., Series A, 74(1), 2012, pp 57-68.

. Ghasemi M., Kajani M. T., Davari A., Numerical solution of the nonlinear Volterra-Fredholm integral equations by using Homotopy Perturbation Method, Appl. Math. Comput., 188, 2007, pp. 446-449.

. Ghasemi M., Kajani M. T., Babolian E., Numerical solutions of the nonlinear integro-differential equations: Wavelet-Galerkin method and homotopy perturbation method. Applied Mathematics and Computation 188 (2007) 450–455.

. Eshkuvatov Z.K., Zulkarnain F.S., Nik Long N.M.A. and Muminov Z. Error Estimations of Homotopy Perturbation Method for linear Integral and Integro-Differential Equations of the Third kind, Research & Reviews: Journal of Statistics and Mathematical Sciences. 2(1), 2016, pp. 93-101.

. Javidi M., Golbabai A., Modified homotopy perturbation method for solving non-linear Fredholm integral equations, Cha. Slts. Fract., 40, 2009, pp. 1408-1412.

. Ghorbani A, Saberi-Nadjafi J., Exact solutions for nonlinear integral equations by a modified homotopy perturbation method, Computers and Mathematics with Applications 56, 2008, pp. 1032–1039.

. Zaid M. Odiba, A new modification of the homotopy perturbation method for linear and nonlinear operators, Applied Mathematics and Computation, 189, 2007, pp. 746–753.

. Chowdhury M.S.H., Hassan T.H., Mawa S., A New Application of Homotopy Perturbation Method to the Reaction-diffusion Brusselator Model. Proc.-Soc. Beh. Sci., 8, 2010, pp. 648-653.

. Chowdhury M.S.H., Hashim I., Application of multistage homotopy-perturbation method for the solutions of the Chen system, Nonl. Anal.: Real Wrld. Appl., 10(1), 2009, pp. 381-391.

. Eshkuvatov Z. K., Zulkarnain F. S., Nik Long N. M. A., Muminov Z., Modified homotopy perturbation method for solving hypersingular integral equations of the first kind, Springer Plus 5, 1473, 2016, 1-21.

. Zulkarnain F. S., Eshkuvatov Z. K., Nik Long N. M. A., Ismail F., Modified homotopy perturbation method for solving hypersingular integral equations of the second kind, AIP Conference Proceedings, 1739, 020027, 2016,

. Brunner H., On the numerical solution of nonlinear Volterra-Fredholm integral equation by collocation methods, SIAM J. Numer. Anal., 27(4), 1990, pp. 987-1000.

. Hendi F. A., Albugami A. M., Numerical solution for Fredholm-Volterra integral equation of the second kind by using collocation and Galerkin methods, J. King Saud Univ. (Sci.), 22, 2010, pp. 37-40.

. Calió F., Muñaz M.V.F., Marchetti E., Direct and iterative methods for the numerical solution of mixed integral equations, Appl. Math. Comput., 216, 2010, pp. 3739-3746.

. Dastjerdi H. L., Ghaini F. M., Numerical solution of Volterra-Fredholm integral equations by moving least square method and Chebyshev polynomials, Appl. Math. Model., 36, 2012, pp. 3283-3288.

. Chen Z., Jiang W., An approximate solution for a mixed linear Volterra-Fredholm integral equation, Appl. Math. Lett., 25 , 2012, pp. 1131-1134.

. Bildik N., Inc M., Modified decomposition method for nonlinear Volterra-Fredholm integral equations, Cha. Slts. Fract., 33, 2007, pp. 308-313.

. Mustafa M. M., Muhammad A. M., Numerical Solution solution of Linear Volterra-Fredholm Integro-Differential Equations Using Lagrange Polynomials, Mathematical Theory and Modelling, 4(9), 2014, pp. 159-166.

. Dehghan M., Shakeri F., Solution of an integro-differential equation arising in oscillating magnetic fields using He’s homotopy perturbation method. Prog Electromagn. Res. 78, 2008, pp. 361–376.

. Al-Hayani W., Solving nth-Order Integro-Differential Equations Using the Combined Laplace Transform-Adomian Decomposition Method, Applied Mathematics, 4, 2013, pp. 882-886.

. Soler V., Defez E., Verdoy J. A., On Exact Series Solution for Strongly Coupled Mixed Parabolic Boundary Value Problems, Hindawi Publishing Corporation, Abstract and Applied Analysis, 2014, Article ID 759427, 9 pages

. Thieme H.R., A model for the spatio spread of an epidemic, J. Math. Biol., 4, 1977, pp. 337.

. Akyüz-Da cio lu A., Sezer M., A Taylor polynomial approach for solving high-order linear Fredholm integro-differential equations in the most general form, International Journal of Computer Mathematics, 84(4), 2007, pp. 527-539.

. Mohamad Nor, Md Ismailv A. I., Abdul Majid, A new homotopy function for solving nonlinear equations, AIPCP, 1557(21), 2015, pp. 21-25.

. Jafari H., Alipour M., Tajadodi H., Convergence of homotopy perturbation method for solving integral equations, Thai J. Math., 8, 2010, pp. 511-520..

. Kanwal R. P, Linear Integral Equations. Springer Science+Business Media, LLC. 1997.